Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 16, NWS North Platte, NE

November 15, 20147 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Nov 15, 2014, 2:34 PM MST for 7 counties in Nebraska. It took effect at Nov 15, 2014, 8:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2014, 2:34 PM MST (21:34 UTC)
In effect from
Nov 15, 2014, 8:00 PM MST
Expired
Nov 16, 2014, 7:58 AM MST
In force
12 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS43 KLBF 152134
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CST SAT NOV 15 2014

...SNOW IS EXPECTED TO CONTINUE ACROSS FAR NORTH CENTRAL NEBRASKA
LATE THIS AFTERNOON...BITTERLY COLD WIND CHILL VALUES ANTICIPATED
OVERNIGHT ACROSS NORTHWEST NEBRASKA...

.PERIODS OF LIGHT SNOW WILL CONTINUE LATE THIS AFTERNOON ACROSS
FAR NORTH CENTRAL NEBRASKA. AN ADDITIONAL INCH OF SNOW IS POSSIBLE
FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 20 FROM AINSWORTH TO
O'NEILL. OVERNIGHT...BITTERLY COLD WIND CHILL TEMPERATURES OF MINUS
20 TO MINUS 29 ARE POSSIBLE ACROSS NORTHWEST NEBRASKA.

NEZ004-005-094-161145-
/O.CAN.KLBF.WW.Y.0018.000000T0000Z-141116T0000Z/
/O.NEW.KLBF.WC.Y.0016.141116T0300Z-141116T1500Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
334 PM CST SAT NOV 15 2014 /234 PM MST SAT NOV 15 2014/

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 9 AM CST /8 AM MST/ SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO 9 AM CST /8 AM MST/ SUNDAY. THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED. 

* WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ022>024-035-056-161145-
/O.NEW.KLBF.WC.Y.0016.141116T0300Z-141116T1500Z/
GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
CHAPPELL...BIG SPRINGS
234 PM MST SAT NOV 15 2014

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM MST SUNDAY. 

* WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ006>010-160000-
/O.CON.KLBF.WW.Y.0018.000000T0000Z-141116T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
334 PM CST SAT NOV 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...LIGHT SNOW WILL CONTINUE INTO LATE SATURDAY AFTERNOON.

* SNOW ACCUMULATIONS...AN ADDITIONAL ONE INCH OF SNOW IS POSSIBLE
  THROUGH LATE SATURDAY AFTERNOON. 

* WIND...NORTHWEST WINDS INCREASING TO 20 TO 30 MPH LATE SATURDAY
  AFTERNOON. WIND CHILL READINGS ZERO TO 10 BELOW SATURDAY.
  BLOWING  

* IMPACTS...SNOW ACCUMULATION WILL PRODUCE DIFFICULT TRAVEL 
  CONDITIONS. LOCALIZED AREAS OF BLOWING AND DRIFTING ARE 
  POSSIBLE IN OPEN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
391 
WWUS43 KLBF 160010 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CST SAT NOV 15 2014

...BITTERLY COLD WIND CHILL VALUES ANTICIPATED OVERNIGHT ACROSS
NORTHWEST NEBRASKA...

.OVERNIGHT...BITTERLY COLD WIND CHILL TEMPERATURES OF MINUS 20 TO
MINUS 29 ARE POSSIBLE ACROSS NORTHWEST NEBRASKA.

NEZ006>010-160115-
/O.EXP.KLBF.WW.Y.0018.000000T0000Z-141116T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL
610 PM CST SAT NOV 15 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

CONDITIONS HAD IMPROVED AND THE WINTER WEATHER ADVISORY WAS
ALLOWED TO EXPIRE.

$$

NEZ004-005-022>024-035-056-094-161415-
/O.CON.KLBF.WC.Y.0016.141116T0300Z-141116T1500Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...ARTHUR...CHAPPELL...BIG SPRINGS...
CODY...MERRIMAN...KILGORE
610 PM CST SAT NOV 15 2014 /510 PM MST SAT NOV 15 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
SUNDAY. 

* WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

POWER
412 
WWUS43 KLBF 160916
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 AM CST SUN NOV 16 2014

...BITTERLY COLD WIND CHILL VALUES ANTICIPATED OVERNIGHT ACROSS
NORTHWEST NEBRASKA...

.OVERNIGHT...BITTERLY COLD WIND CHILL TEMPERATURES OF MINUS 20 TO
MINUS 29 ARE POSSIBLE ACROSS NORTHWEST NEBRASKA.

NEZ004-005-094-161515-
/O.NEW.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/
/O.CON.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
316 AM CST SUN NOV 16 2014 /216 AM MST SUN NOV 16 2014/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 6 AM CST /5 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM CST
/8 AM MST/ THIS MORNING TO 6 AM CST /5 AM MST/ MONDAY. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS
MORNING.

* WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO.

* TIMING...MID MORNING SUNDAY THROUGH SUNDAY NIGHT.

* SNOW ACCUMULATIONS...AROUND AN INCH OF SNOW
  ACCUMULATION...MAINLY IN THE PINE RIDGE OF NORTHERN SHERIDAN
  COUNTY. 

* WIND...WEST AND NORTHWEST AT 15 TO 30 MPH.

* IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED
  VISIBILITIES...ESPECIALLY IN OPEN AREAS...WHICH WILL MAKE TRAVEL
  HAZARDOUS TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.


&&

$$

NEZ006-008-009-161515-
/O.NEW.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/
KEYA PAHA-BROWN-ROCK-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT
316 AM CST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM
THIS MORNING TO 6 AM CST MONDAY.

* TIMING...MID MORNING SUNDAY THROUGH SUNDAY NIGHT.

* WIND...WEST AND NORTHWEST AT 15 TO 30 MPH.

* IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED VISIBILITIES...ESPECIALLY
  IN OPEN AREAS...WHICH WILL MAKE TRAVEL HAZARDOUS TODAY AND
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.


&&

$$

NEZ022>024-035-056-161500-
/O.CON.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/
GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
CHAPPELL...BIG SPRINGS
216 AM MST SUN NOV 16 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* WIND CHILL VALUES...20 TO 29 DEGREES BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CLB
023 
WWUS43 KLBF 161458
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 AM CST SUN NOV 16 2014

...BLOWING SNOW POSSIBLE ACROSS NORTHERN NEBRASKA...

NEZ004-005-094-170500-
/O.CAN.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/
/O.CON.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
858 AM CST SUN NOV 16 2014 /758 AM MST SUN NOV 16 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL 6 AM CST /5 AM MST/ MONDAY. 


* TIMING OF BLOWING SNOW...MID MORNING SUNDAY THROUGH SUNDAY
  NIGHT.

* SNOW ACCUMULATIONS...AROUND AN INCH OF SNOW ACCUMULATION...
  MAINLY OVER THE PINE RIDGE OF NORTHERN SHERIDAN COUNTY OVERNIGHT
  SUNDAY.

* WIND...WEST AND NORTHWEST AT 15 TO 30 MPH.

* IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED VISIBILITIES...
  ESPECIALLY IN OPEN AREAS...WHICH WILL MAKE TRAVEL HAZARDOUS
  TODAY AND TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

NEZ022>024-035-056-161600-
/O.CAN.KLBF.WC.Y.0016.000000T0000Z-141116T1500Z/
GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
CHAPPELL...BIG SPRINGS
758 AM MST SUN NOV 16 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING AND AFTERNOON.

$$

NEZ006-008-009-170500-
/O.CON.KLBF.WW.Y.0019.141116T1500Z-141117T1200Z/
KEYA PAHA-BROWN-ROCK-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT
858 AM CST SUN NOV 16 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY. 

* TIMING...MID MORNING SUNDAY THROUGH SUNDAY NIGHT.

* WIND...WEST AND NORTHWEST AT 15 TO 30 MPH.

* IMPACTS...BLOWING SNOW WILL PRODUCE LIMITED VISIBILITIES... 
  ESPECIALLY IN OPEN AREAS...WHICH WILL MAKE TRAVEL HAZARDOUS 
  TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Nov 15, 1:53 PM MST, 41 minutes earlier.

Area forecast discussion, Nov 15, 1:53 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CST SAT NOV 15 2014

.SYNOPSIS...
ISSUED AT 251 PM CST SAT NOV 15 2014

SIGNIFICANT SNOW HAS FALLEN ACROSS MANY AREAS...ESPECIALLY ACROSS
THE NORTH. NIGHT TIME TEMPERATURES WILL FALL BELOW ZERO TONIGHT
THROUGH TUESDAY MORNING FOLLOWED BY A BREAK IN THE COLD WEATHER
TUESDAY AND WEDNESDAY. ANOTHER ARCTIC HIGH PRESSURE WILL MOVE
THROUGH THE FCST AREA THURSDAY. MILD CONDITIONS ARE EXPECTED
SATURDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 251 PM CST SAT NOV 15 2014

FORECAST CHALLENGE IN THE NEAR TERM WILL BE BITTERLY COLD WIND
CHILLS OVERNIGHT WITH A LESSER FOCUS ON LIGHT SNOW POTENTIAL.  A
WIND CHILL ADVISORY WILL BE ISSUED WITH THIS FORECAST PACKAGE ACROSS
OUR NORTHWESTERN COUNTIES FOR THE WIND CHILL THREAT.

SYNOPTIC SCALE SUBSIDENCE WILL CONTINUE TO BUILD IN THE WAKE OF THE
DEPARTING UPPER LEVEL WAVE WITH SIGNIFICANT DRYING OF THE LOWER AND
MID LEVELS OF THE TROPOSPHERE ANTICIPATED.  THUS SNOW WILL CONTINUE
TO MOVE OFF TO THE EAST AND DIMINISH IN INTENSITY LATE THIS
AFTERNOON.  THE FORECAST MODELS...SPECIFICALLY THE HI-RES...HAVE
MOST LOCATIONS SNOW FREE BY 00Z THIS EVENING...EXCEPT FOR OUR FAR
EAST/NORTHEAST WHERE LIGHT QPF IS SHOWN TO REMAIN UNTIL POSSIBLY 03Z
THIS EVENING.  ADDITIONAL SNOWFALL WOULD BE LIGHT HOWEVER...WITH
MINIMAL ACCUMULATIONS ANTICIPATED. THE RAPID DRYING OF THE
ATMOSPHERE WILL ALLOW FOR CLEARING SKIES...AND GIVEN THE FRESH
SNOWPACK /UPWARDS OF 6+ INCHES ACROSS OUR FAR NORTH/...RADIATIONAL
COOLING SHOULD BE MAXIMIZED.  NUMERICAL GUIDANCE IS SUGGESTING SUB
0F READINGS ACROSS MUCH OF THE FORECAST AREA OVERNIGHT...WITH THE
POTENTIAL OF MINUS 10F OR COLDER ALONG AND WEST OF HIGHWAY 20 FROM
VALENTINE THROUGH WESTERN SHERIDAN COUNTY.  THE OVERNIGHT LOW
FORECAST IS A PRODUCT OF THE PREVIOUS FORECAST WITH THE NEWEST
GUIDANCE...WHICH INDICATES MINUS 8F FOR KVTN...MINUS 3F AT KLBF AND
MINUS 10F AT RUSHVILLE.  DIDN/T WANT TO FULLY DROP THE LOW FORECAST
TO IT/S POTENTIAL AS THE WIND REMAINS AT 10KTS OR SO OVERNIGHT FOR
MOST LOCATIONS. THE CURRENT WIND FORECAST OVERNIGHT WOULD ALLOW FOR
DANGEROUSLY LOW APPARENT TEMPERATURES WITH MINUS 20F OR COLDER
ANTICIPATED ACROSS OUR NORTHWEST AND IN FAVORED RIVER BASINS /N & S
PLATTE/.  AS MENTIONED ABOVE...A WIND CHILL ADVISORY WILL BE ISSUED
FROM 03-15Z SUNDAY FOR OUR NORTHWEST COUNTIES.  NOTE HOWEVER THAT
THE AREAL EXTENT OF THE WC CRITERIA DOES NOT WARRANT THE ISSUANCE OF
AN ADVISORY ACROSS KEITH OR LINCOLN COUNTY...BUT LOCALIZED -20F OR
COLDER MAY BE NOTED AT OR AROUND KLBF OR KOGA...WILL CONTINUE TO
MONITOR.

ANOTHER WAVE WILL DROP THROUGH NORTHWEST FLOW LATE SUNDAY...PULLING
A REINFORCING COLD FRONT THROUGH THE FORECAST AREA.  TEMPERATURES
WILL WARM WELL INTO THE 20S FOR MOST PLACES...BUT THE ARRIVAL OF THE
COLD FRONT WILL HELP KEEP HIGHS IN THE UPPER TEENS FOR OUR FAR
NORTHWEST.  LIGHT SNOW WILL BE POSSIBLE WITH THE UPPER WAVE AND THE
FRONT...BUT ONLY LIGHT ACCUMULATIONS WOULD BE EXPECTED.  A GREATER
IMPACT WILL BE THE POTENTIAL OF BLOWING SNOW ACROSS OUR FAR NORTHERN
COUNTIES SUNDAY AFTERNOON AS WIND GUSTS IN EXCESS OF 30 MPH ARE
FORECAST.  THIS SHOULD OCCUR EARLY TO MID AFTERNOON...AND AGAIN
IMPACT LOCATIONS THAT RECEIVED SUBSTANTIAL SNOW TODAY /MAINLY ALONG
AND NORTH OF HIGHWAY 20/.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 251 PM CST SAT NOV 15 2014

SUNDAY NIGHT THROUGH TUESDAY...WIND SPEEDS SUNDAY NIGHT DECREASE
SOMEWHAT BUT FULL DECOUPLING APPEARS UNLIKELY AS THE MODELS SHOW
COLD AIR ADVECTION AND H850MB TEMPERATURES COOLING ABOUT 6C
OVERNIGHT. H850MB WINDS CONTINUE STRONG AND ARE 45KT AT 12Z MONDAY
MORNING. CLOUD COVER AND FLURRIES/SNOW SHOWERS ARE EXPECTED ACROSS A
GOOD PORTION OF THE FCST AREA AND THE NAM AND GFS MAINTAIN A MIXED
LAYER THROUGH 12Z MONDAY. THE NAM SHOWS ABOUT 1.5 INCHES OF SNOW
ACROSS SHERIDAN COUNTY ASSOCIATED WITH LEE SIDE CONVERGENCE AROUND
THE BLACK HILLS. THUS RADIATIONAL COOLING APPEARS NEGLIGIBLE AND
OVERNIGHT LOWS FALL TO THE SINGLE DIGITS TO NEAR OR SLIGHTLY BELOW
ZERO WITH WIND CHILL READINGS APPROACHING -20F.

THE UPPER LEVEL COLD POOL DRIFTS EAST A BIT MONDAY FOR HIGHS IN THE
TEENS TO MID 20S. A BETTER RADIATIONAL COOLING OPPORTUNITY DEVELOPS
TUESDAY MORNING. THE BIAS CORRECTED GEM MODEL CONTINUES TO ADVERTISE
DOUBLE DIGIT SUBZERO LOWS BUT A THERMAL RIDGE ACROSS ALASKA THIS
MORNING IS EXPECTED TO BE ENCROACHING ON THE FCST AREA TUESDAY
MORNING WHICH WOULD LIKELY LIMIT LOWS TO THE SINGLE DIGITS TO -10F
ACROSS THE NORTH. LIGHT WEST WINDS...LESS THAN 10 MPH...WOULD
PRODUCE WIND CHILL READINGS LESS THAN -20F.

THE MODELS SHOW MOISTURE AND STEEP LAPSE RATES ACROSS THE NORTH
MONDAY AFTERNOON AND THIS IS EXPECTED TO PRODUCE FLURRIES.
THE THERMAL RIDGE BUILDS TUESDAY WITH H850MB TEMPERATURES RISING TO
THE LOW SINGLE DIGITS ABOVE ZERO. WHEN COMBINED WITH MODEST WEST
DOWNSLOPING WINDS THE MODELS SUGGESTED HIGHS IN THE 20S IN THE
NORTHEAST TO LOWER 40S FAR SOUTHWEST. THE BIAS CORRECTED GFS AND ECM
WERE WARMER BUT THIS MIGHT NOT VERIFY DEPENDING ON THE SNOW COVER
UPSTREAM ACROSS COLORADO...WYOMING AND THE PANHANDLE.

WEDNESDAY THROUGH SATURDAY...THE ECM CONTINUES TO DELAY THE
RELAXATION OF A HIGHLY AMPLIFIED PACIFIC NORTH AMERICAN RIDGE AXIS.
RIDGING STILL EXTENDS INTO EASTERN SIBERIA FRIDAY MORNING BUT SPLIT
FLOW HAS FORMED ACROSS THE LOWER 48. THE MODELS SHOW WEAK ARCTIC
HIGH PRESSURE MOVING DOWN THE NRN HIGH PLAINS WEDNESDAY. THE MODELS
DIVERGE ON THE TIMING AND LOCATION OF A SECOND ARCTIC HIGH THURSDAY.
THE ECM IS FARTHER WEST AND SLOWER WITH THE TRAJECTORY OF THIS HIGH
AND ACTUALLY SHOWS COLD AIR RECYCLING NORTH FRIDAY. FORECAST HIGHS
FRIDAY IN THE 30S AND 40S WOULD BE 10 DEGREES COLDER IF THE ECM
VERIFIES. ALL SOLNS SHOW A WARM UP IN THE 30S AND 40S SATURDAY. THE
MODEL FORECAST TEMPERATURES THURSDAY APPEAR TO BE IN REASONABLE
AGREEMENT THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1134 AM CST SAT NOV 15 2014

SNOWFALL WILL BEGIN TO DECREASE IN COVERAGE FROM WEST TO EAST THIS
AFTERNOON...SUCH THAT BOTH THE KVTN AND KLBF TERMINALS SHOULD SEE
VFR CEILINGS AND VISIBILITY SHORTLY AFTER 00Z THIS EVENING. THE
CAVEAT IS THAT GUSTY NORTHWEST WIND WILL ALLOW FOR BLSN WHERE
SIGNIFICANT ACCUMULATIONS HAVE OCCURED. CURRENTLY THE KVTN AIRPORT
HAS RECORDED SIX INCHES OF SNOW...AND WITH THE ANTICIPATED GUSTS
IN EXCESS OF 25KTS THIS AFTERNOON...VISIBILITY MAY STILL FALL
BELOW 1SM AFTER THE SNOW HAS ENDED. AT KLBF...AN INCH OR LESS OF
ACCUMULATION IS FORECAST...THUS AFTER THE SNOWFALL ENDS...FLIGHT
CONDITIONS SHOULD IMPROVE RAPIDLY. FLIGHT CONDITIONS CONTINUE TO
RAPIDLY CHANGE WITH EACH BAND OF SNOW AS IT PASSES OVER AREA
TERMINALS...SHORT TERM UPDATES ARE ANTICIPATED AND FORECAST
CONFIDENCE IN TIMING AND POTENTIAL IMPACTS FROM BLSN IS LOW ATTM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING
FOR NEZ004>010-094.

WIND CHILL ADVISORY FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9
AM CST /8 AM MST/ SUNDAY FOR NEZ004-005-022>024-035-056-094.

&&

SYNOPSIS...CDC
SHORT TERM...JACOBS
LONG TERM...CDC
AVIATION...JACOBS
Hazardous weather outlook, Nov 15, 7:32 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 AM CST SAT NOV 15 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-161445-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
832 AM CST SAT NOV 15 2014 /732 AM MST SAT NOV 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW IS LIKELY ACROSS THE OUTLOOK AREA TODAY. SNOW ACCUMULATIONS
OF 3 TO 4 INCHES CAN BE EXPECTED ACROSS NORTH CENTRAL NEBRASKA
WITH LOCALIZED AREAS OF UP TO 6 INCHES POSSIBLE. ELSEWHERE ACROSS
MUCH OF THE CENTRAL SANDHILLS AND THE INTERSTATE 80 CORRIDOR...ONE
OR TWO INCHES OF SNOW ACCUMULATION IS POSSIBLE.  IN ADDITION TO
SNOW...GUSTY NORTHERLY WINDS WILL DEVELOP EARLY THIS
AFTERNOON...PRODUCING AREAS OF BLOWING SNOW. WIND CHILLS WILL BE
COLD AS WELL WITH READINGS AROUND 10 BELOW ZERO IN THE SANDHILLS
AND NORTH CENTRAL NEBRASKA. SNOW WILL END BY EARLY THIS
EVENING...HOWEVER...BITTERLY COLD TEMPERATURES WILL COMBINE WITH
WIND...PRODUCING WIND CHILLS OF 10 TO 30 BELOW ZERO BY SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER
STORM SPOTTERS AND OFFICIAL NATIONAL WEATHER SERVICE COOPERATIVE
OBSERVERS ARE REQUESTED TO PHONE IN SNOWFALL TOTALS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JACOBS

In the hours before

Local storm report, Nov 15, 10:23 AM MST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1123 AM CST SAT NOV 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     HEAVY SNOW       VALENTINE               42.87N 100.55W
11/15/2014  M6.0 INCH        CHERRY             NE   CO-OP OBSERVER

            STORM TOTAL 6 INCHES...SNOW DEPTH 6 INCHES...SWE 0.32
            INCHES

&&

SNIVELY
Local storm report, Nov 15, 10:25 AM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CST SAT NOV 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             VALENTINE               42.87N 100.55W
11/15/2014  M2.0 INCH        CHERRY             NE   OFFICIAL NWS OBS

            SNOW DEPTH ALSO 2 INCHES

&&

SNIVELY
Local storm report, Nov 15, 10:28 AM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 AM CST SAT NOV 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     SNOW             2 NW SPRINGVIEW         42.85N 99.78W
11/15/2014  E5.5 INCH        KEYA PAHA          NE   CO-OP OBSERVER

&&

SNIVELY
Local storm report, Nov 15, 12:14 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
114 PM CST SAT NOV 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     SNOW             CODY                    42.94N 101.25W
11/15/2014  E5.0 INCH        CHERRY             NE   PUBLIC

            LIGHT POWDERY SNOW IS BLOWING AND DRIFTING

&&

MOLDAN
Local storm report, Nov 15, 1:49 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CST SAT NOV 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     SNOW             16 SW MULLEN            41.88N 101.26W
11/15/2014  E2.0 INCH        HOOKER             NE   PUBLIC

            RELAYED VIA SOCIAL MEDIA

&&

MOLDAN
Local storm report, Nov 15, 2:29 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CST SAT NOV 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     SNOW             6 N GORDON              42.89N 102.20W
11/15/2014  E4.0 INCH        SHERIDAN           NE   CO-OP OBSERVER

            0.30 INCHES OF MEASURED PRECIPITATION

&&

MOLDAN

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.